Alert archive / Arizona / Wind Advisories in 2011

Wind Advisory 3, NWS Flagstaff, AZ

February 7, 2011Apache County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Feb 7, 2011, 2:56 PM MST for Apache County, Navajo County, Arizona. It took effect at Feb 8, 2011, 5:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2011, 2:56 PM MST (21:56 UTC)
In effect from
Feb 8, 2011, 5:00 AM MST
Expired
Feb 8, 2011, 1:43 PM MST
In force
9 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 149 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2011-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2011-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1619 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

335 
WWUS75 KFGZ 072156
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
256 PM MST MON FEB 7 2011

AZZ017-080700-
/O.NEW.KFGZ.WI.Y.0003.110208T1200Z-110208T2300Z/
WHITE MOUNTAINS-
INCLUDING THE CITY OF...SHOW LOW
256 PM MST MON FEB 7 2011

...WIND ADVISORY IN EFFECT FROM 5 AM TO 4 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 4 PM MST TUESDAY. 

* TIMING: WINDY CONDITIONS WILL DEVELOP EARLY TUESDAY MORNING AND
  CONTINUE INTO THE AFTERNOON AHEAD OF A STRONG COLD FRONT. 

* WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH.

* IMPACTS: DRIVING MAY BECOME MORE DIFFICULT AT TIMES DUE TO THE
  STRONG WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PEOPLE
  DRIVING ON ROADWAYS ALONG AND JUST NORTH OF THE WHITE MOUNTAINS
  WILL BE MOST AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
4 follow-up statements
274 
WWUS75 KFGZ 080457
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
957 PM MST MON FEB 7 2011

AZZ017-081300-
/O.CON.KFGZ.WI.Y.0003.110208T1200Z-110208T2300Z/
WHITE MOUNTAINS-
INCLUDING THE CITY OF...SHOW LOW
957 PM MST MON FEB 7 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 4 PM MST
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 4 PM MST TUESDAY. 

* TIMING: WINDY CONDITIONS WILL DEVELOP EARLY TUESDAY MORNING 
  AND CONTINUE INTO THE AFTERNOON AHEAD OF A STRONG COLD FRONT. 

* WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH.

* IMPACTS: DRIVING MAY BECOME MORE DIFFICULT AT TIMES DUE TO THE 
  STRONG WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PEOPLE 
  DRIVING ON ROADWAYS ALONG AND JUST NORTH OF THE WHITE 
  MOUNTAINS WILL BE MOST AFFECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER
INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
737 
WWUS75 KFGZ 080942
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
242 AM MST TUE FEB 8 2011

AZZ014-081745-
/O.EXA.KFGZ.WI.Y.0003.110208T1200Z-110208T2300Z/
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
INCLUDING THE CITIES OF...ST. JOHNS...SPRINGERVILLE
242 AM MST TUE FEB 8 2011

...WIND ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. 

* TIMING: WINDY CONDITIONS WILL DEVELOP THIS MORNING AND CONTINUE
  INTO THE AFTERNOON AHEAD OF A STRONG COLD FRONT.

* WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH.

* IMPACTS: DRIVING MAY BECOME MORE DIFFICULT AT TIMES DUE TO THE
  STRONG WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER
INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ017-081745-
/O.CON.KFGZ.WI.Y.0003.110208T1200Z-110208T2300Z/
WHITE MOUNTAINS-
INCLUDING THE CITY OF...SHOW LOW
242 AM MST TUE FEB 8 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. 

* TIMING: WINDY CONDITIONS WILL DEVELOP THIS MORNING AND CONTINUE
  INTO THE AFTERNOON AHEAD OF A STRONG COLD FRONT.

* WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH.

* IMPACTS: DRIVING MAY BECOME MORE DIFFICULT AT TIMES DUE TO THE 
  STRONG WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PEOPLE 
  DRIVING ON ROADWAYS ALONG AND JUST NORTH OF THE WHITE 
  MOUNTAINS WILL BE MOST AFFECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER
INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
218 
WWUS75 KFGZ 081716
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1016 AM MST TUE FEB 8 2011

AZZ014-081830-
/O.CAN.KFGZ.WI.Y.0003.000000T0000Z-110208T2300Z/
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
INCLUDING THE CITIES OF...ST. JOHNS...SPRINGERVILLE
1016 AM MST TUE FEB 8 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE SHIFTED TO THE NORTHWEST AND DECREASED TO 10 TO 20 MPH
THIS MORNING. STRONG WINDS ARE NO LONGER EXPECTED...AND THE WIND
ADVISORY HAS BEEN CANCELLED.

$$

AZZ017-082300-
/O.CON.KFGZ.WI.Y.0003.000000T0000Z-110208T2300Z/
WHITE MOUNTAINS-
INCLUDING THE CITY OF...SHOW LOW
1016 AM MST TUE FEB 8 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. 

* TIMING: WINDY CONDITIONS WILL CONTINUE INTO THE AFTERNOON AHEAD
  OF A STRONG COLD FRONT.

* WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS NEAR 40 MPH.

* IMPACTS: DRIVING MAY BECOME MORE DIFFICULT AT TIMES DUE TO THE 
  STRONG WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PEOPLE 
  DRIVING ON ROADWAYS ALONG AND JUST NORTH OF THE WHITE 
  MOUNTAINS WILL BE MOST AFFECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER
INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
403 
WWUS75 KFGZ 082043
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
143 PM MST TUE FEB 8 2011

AZZ017-082145-
/O.CAN.KFGZ.WI.Y.0003.000000T0000Z-110208T2300Z/
WHITE MOUNTAINS-
INCLUDING THE CITY OF...SHOW LOW
143 PM MST TUE FEB 8 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND
ADVISORY. 

STRONG WINDS ARE NO LONGER EXPECTED ACROSS THE WHITE MOUNTAINS.
SOUTHWEST WINDS OF 10 TO 20 MPH WILL GRADUALLY SHIFT TO THE
NORTH OVER THE NEXT FEW HOURS AS A COLD FRONT MOVES THROUGH.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 7, 9:30 AM MST, 5 hours 26 minutes earlier.

Area forecast discussion, Feb 7, 9:30 AM MST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
930 AM MST MON FEB 7 2011

.SYNOPSIS...EXPECT MOSTLY SUNNY AND SEASONABLE CONDITIONS TODAY.
A COLD FRONT WILL MOVE THROUGH ARIZONA ON TUESDAY...WITH RAIN AND
SNOW SHOWERS SPREADING FROM NORTH TO SOUTH THROUGH THE DAY. HIGH
TEMPERATURES ON TUESDAY AND WEDNESDAY WILL FALL BY 10 TO 15 DEGREES
COMPARED TO TODAY'S HIGH. THE PACIFIC HIGH PRESSURE RIDGE WILL MOVE
EASTWARD INTO THE WESTERN UNITED STATES BY THE END OF THE WEEK...
PRODUCING DRY CONDITIONS WITH HIGH TEMPERATURES WARMING UP TO ABOVE
NORMAL LEVELS THROUGH THE WEEKEND.

&&

.DISCUSSION...DRY NORTHWEST FLOW ALOFT WILL CONTINUE TODAY...AHEAD
OF THE NEXT COLD STORM SYSTEM THAT WILL AFFECT OUR REGION FROM EARLY
TUESDAY MORNING THROUGH THE LATE EVENING. SOME MID AND HIGH CLOUDS
MAY AFFECT THE AREA LATER TODAY...BUT MOSTLY SUNNY SKIES SHOULD
PREVAIL.

A STRONG COLD FRONT WILL ENTER NORTHERN ARIZONA FROM UTAH BEFORE
SUNRISE TUESDAY...PROGRESSING SOUTHWARD TO THE MOGOLLON RIM AND
WHITE MTNS BY MID TO LATE MORNING. SNOW AND RAIN SHOWERS WILL SPREAD
FROM NORTH TO SOUTH WITH THE FRONT THROUGH THE DAY. THE MAJORITY OF
PRECIPITATION SHOULD FALL RIGHT AROUND THE FRONT...COINCIDING WITH
LIFT PRODUCED BY THE MID-LEVEL DISTURBANCE. SNOWFALL ACCUMULATIONS
TUESDAY WILL LIKELY RANGE FROM AND INCH OR LESS ALONG THE MOGOLLON
RIM...TO 1-3 INCHES NORTH OF THE MOGOLLON RIM. THE HIGHER SNOWFALL
AMOUNTS IN THIS RANGE ARE MOST LIKELY OVER THE EASTERN MOUNTAIN
ZONES WHERE THE BEST LIFT/MOISTURE IS FORECAST. LITTLE OR NO
PRECIPITATION IS EXPECTED SOUTH OF THE MOGOLLON RIM. COLDER AIR
MOVING INTO ARIZONA BEHIND THE COLD FRONT WILL CAUSE HIGH
TEMPERATURES TO FALL BY 10 DEGREES ON TUESDAY AND ANOTHER 5 DEGREES
ON WEDNESDAY.

THURSDAY ONWARD...THE LONG WAVE PACIFIC HIGH PRESSURE RIDGE WILL
MOVE SLOWLY EASTWARD ACROSS THE WESTERN UNITED STATES. INCREASING
HEIGHTS WILL PRODUCE DRY AND STABLE WEATHER CONDITIONS WITH A
WARMING TREND INTO THE WEEKEND. LONG RANGE FORECAST MODELS CONTINUE
TO SHOW A DEEPENING LONG WAVE TROUGH DEVELOPING OVER THE EASTERN
PACIFIC EARLY NEXT WEEK. THIS PATTERN SHIFT MEANS THAT THE STORM
TRACK MAY EVENTUALLY SHIFT FURTHER SOUTH...ALLOWING PACIFIC STORMS
TO MOVE CLOSER TO NORTHERN ARIZONA...POSSIBLY IMPROVING OUR CHANCES
FOR PRECIPITATION FOR THE MID FEBRUARY TIME PERIOD.

&&

.AVIATION...FOR THE 18Z PACKAGE...SCT HIGH CLOUDS AOA 25KFT. WINDS
BECOMING SW5-15KT WITH STRONG GUSTY WINDS EAST OF HIGHER TERRAIN...
ESPECIALLY AFT 00Z TUESDAY. 6-10 KFT AGL CIGS DEVELOPING AFT 06Z
TUES MAINLY ALONG AND NORTH OF I-40 WITH SCT MVFR CIGS AND VSBY IN
-SHSN/-SHRA. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC..............JJ
AVIATION............MAS

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Feb 7, 2:52 PM MST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
252 PM MST MON FEB 7 2011

AZZ004>007-009>017-038>040-081100-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
252 PM MST MON FEB 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG COLD FRONT WILL MOVE INTO FAR NORTHERN ARIZONA FROM UTAH
AFTER MIDNIGHT. SNOW SHOWERS ARE LIKELY BEHIND THE FRONT...WITH
SNOW LEVELS FALLING TO NEAR 4000 FEET. AN INCH OR TWO OF SNOW IS
POSSIBLE THROUGH SUNRISE NORTH OF A GRAND CANYON TO WINDOW ROCK
LINE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE COLD FRONT WILL PROGRESS SOUTHWARD THROUGH THE REGION DURING
THE DAY TUESDAY. A PERIOD OF SNOW SHOWERS IS LIKELY WITH THE
FRONT... MAINLY ALONG AND NORTH OF THE MOGOLLON RIM. SNOW
ACCUMULATIONS OF ONE TO THREE INCHES WILL BE POSSIBLE...WITH THE
HIGHER AMOUNTS ACROSS THE EASTERN ARIZONA MOUNTAINS. WINDY
CONDITIONS ARE ALSO EXPECTED OVER THE WHITE MOUNTAINS AHEAD OF THE
FRONT...AND A WIND ADVISORY HAS BEEN ISSUED FOR TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Advisories in Arizona, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.